Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 325, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 19, 2011, 12:31 AM CDT for 8 counties in Missouri. It was in force for 59 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2011, 12:31 AM CDT (05:31 UTC)
- Expired
- Aug 19, 2011, 1:30 AM CDT
- In force
- 59 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Carroll County, MO, Cooper County, MO, Howard County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Ray County, MO, Saline County, MO
The radar
The Pleasant Hill radar (KEAX), 88 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 12:33 AM CDT | TSTM WND DMG | Warrensburg, MO | 18-20 INCH DIAMETER TREE |
| Aug 19, 12:35 AM CDT | TSTM WND GST 63 | 4 Wnw Warrensburg, MO | |
| Aug 19, 12:35 AM CDT | TSTM WND GST 63 | 4 Wnw Warrensburg, MO | |
| Aug 19, 12:45 AM CDT | TSTM WND DMG | 1 Sw La Monte, MO | PICKUP TRUCK BLOWN OVER ON HIGHWAY 50 |
| Aug 19, 12:45 AM CDT | TSTM WND DMG | 7 E Knob Noster, MO | PICKUP TRUCK BLOWN OVER ON HIGHWAY 50 |
| Aug 19, 12:57 AM CDT | TSTM WND GST 60 | Whiteman Afb, MO | |
| Aug 19, 12:57 AM CDT | TSTM WND GST 62 | 2 Wnw Sedalia, MO | |
| Aug 19, 12:58 AM CDT | TSTM WND GST 70 | 1 W Sedalia, MO | NUMEROUS TENTS AND POWER LINES BLOWN DOWN AT STATE FAIR GROUNDS. |
| Aug 19, 1:15 AM CDT | TSTM WND GST 61 | Dresden, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 8:09 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3749 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 17.9
The text
As transmitted, in the capitals the NWS used until 2016.
087
WUUS53 KEAX 190531
SVREAX
MOC033-053-089-101-107-159-177-195-190630-
/O.NEW.KEAX.SV.W.0325.110819T0531Z-110819T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1231 AM CDT FRI AUG 19 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI...
NORTHWESTERN COOPER COUNTY IN CENTRAL MISSOURI...
SOUTHWESTERN HOWARD COUNTY IN CENTRAL MISSOURI...
EASTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI...
LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
PETTIS COUNTY IN CENTRAL MISSOURI...
SOUTHERN RAY COUNTY IN WEST CENTRAL MISSOURI...
SALINE COUNTY IN CENTRAL MISSOURI...
* UNTIL 130 AM CDT
* AT 1228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH...AND QUARTER SIZE HAIL. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BRUNSWICK TO BLACKBURN TO 6
MILES SOUTHEAST OF ODESSA...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CONCORDIA...SLATER...MARSHALL...SWEET SPRINGS...WARRENSBURG...KNOB
NOSTER...WHITEMAN AIR FORCE BASE...BOONVILLE...SEDALIA...
HOUSTONIA...LA MONTE...NEW FRANKLIN...GREEN RIDGE...PILOT GROVE...
SMITHTON...OTTERVILLE...MOUNT LEONARD...FAYETTEVILLE...EMMA AND
GILLIAM.
AT 1200 AM...TRAINED WEATHER SPOTTERS REPORTED A E60.00 MPH WIND GUST
IN RICHMOND.
AT 1208 AM...AMATEUR RADIO OPERATORS REPORTED A 65 MPH WIND GUST IN
LEXINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3899 9256 3876 9284 3850 9343 3851 9351
3855 9351 3856 9358 3909 9411 3916 9412
3919 9419 3941 9372 3950 9327 3949 9328
3944 9325 3947 9324 3947 9323 3943 9322
3943 9318 3925 9292 3923 9293
TIME...MOT...LOC 0531Z 307DEG 28KT 3935 9306 3911 9344
3891 9386
WIND...HAIL 70MPH 1.00IN
$$
ACH5 follow-up statements
571
WWUS53 KEAX 190534
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1234 AM CDT FRI AUG 19 2011
MOC033-053-089-101-107-159-177-195-190630-
/O.CON.KEAX.SV.W.0325.000000T0000Z-110819T0630Z/
CARROLL MO-COOPER MO-HOWARD MO-JOHNSON MO-LAFAYETTE MO-PETTIS MO-
RAY MO-SALINE MO-
1234 AM CDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SALINE...
PETTIS...SOUTHWESTERN HOWARD AND NORTHWESTERN COOPER COUNTIES IN
CENTRAL MISSOURI...AND SOUTHERN CARROLL COUNTY IN NORTH CENTRAL
MISSOURI...AND SOUTHEASTERN RAY...LAFAYETTE AND EASTERN JOHNSON
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 130 AM CDT...
AT 1233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH...AND QUARTER SIZE HAIL. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF BRUNSWICK TO
BLACKBURN TO 9 MILES SOUTHEAST OF ODESSA...MOVING SOUTHEAST AT 30
MPH. THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
LOCATIONS IMPACTED INCLUDE...
CONCORDIA...SLATER...MARSHALL...SWEET SPRINGS...WARRENSBURG...KNOB
NOSTER...WHITEMAN AIR FORCE BASE...BOONVILLE...SEDALIA...
HOUSTONIA...LA MONTE...NEW FRANKLIN...PILOT GROVE...GREEN RIDGE...
SMITHTON...OTTERVILLE...FAYETTEVILLE...EMMA...GILLIAM AND ARROW
ROCK.
THIS WILL IMPACT
I-70 BETWEEN MILE MARKERS 34 AND 109.
AT 1200 AM...TRAINED WEATHER SPOTTERS REPORTED A E60.00 MPH WIND GUST
IN RICHMOND.
AT 1208 AM...AMATEUR RADIO OPERATORS REPORTED A 65 MPH WIND GUST IN
LEXINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3899 9256 3876 9284 3850 9343 3851 9351
3855 9351 3856 9358 3909 9411 3916 9412
3919 9419 3941 9372 3950 9327 3949 9328
3944 9325 3947 9324 3947 9323 3943 9322
3943 9318 3925 9292 3923 9293
TIME...MOT...LOC 0534Z 307DEG 28KT 3933 9304 3909 9342
3890 9384
WIND...HAIL 70MPH 1.00IN
$$
ACH417
WWUS53 KEAX 190548
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1248 AM CDT FRI AUG 19 2011
MOC033-053-089-101-107-159-177-195-190630-
/O.CON.KEAX.SV.W.0325.000000T0000Z-110819T0630Z/
CARROLL MO-COOPER MO-HOWARD MO-JOHNSON MO-LAFAYETTE MO-PETTIS MO-
RAY MO-SALINE MO-
1248 AM CDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SALINE...
PETTIS...SOUTHWESTERN HOWARD AND NORTHWESTERN COOPER COUNTIES IN
CENTRAL MISSOURI...AND SOUTHERN CARROLL COUNTY IN NORTH CENTRAL
MISSOURI...AND SOUTHEASTERN RAY...LAFAYETTE AND EASTERN JOHNSON
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 130 AM CDT...
AT 1242 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...AND
QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES NORTHEAST OF SLATER TO 7 MILES NORTHEAST OF SWEET
SPRINGS TO 7 MILES NORTH OF WARRENSBURG...MOVING SOUTHEAST AT 30
MPH. THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
LOCATIONS IMPACTED INCLUDE...
SWEET SPRINGS...WARRENSBURG...KNOB NOSTER...WHITEMAN AIR FORCE
BASE...BOONVILLE...SEDALIA...HOUSTONIA...LA MONTE...NEW FRANKLIN...
PILOT GROVE...GREEN RIDGE...SMITHTON...OTTERVILLE...ARROW ROCK...
NELSON...HUGHESVILLE...BLACKWATER...LAMINE...FRANKLIN AND SEDALIA
MEMORIAL ARPT.
THIS WILL IMPACT
I-70 BETWEEN MILE MARKERS 34 AND 109.
AT 1235 AM...OFFICIAL WEATHER INSTRUMENTATION MEASURED A 63 MPH WIND
GUST 4 MILES WEST-NORTHWEST OF WARRENSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3876 9284 3869 9301 3869 9305 3866 9306
3850 9342 3850 9347 3851 9351 3856 9351
3856 9358 3909 9411 3914 9411 3918 9415
3936 9370 3944 9325 3943 9318 3933 9307
3925 9292 3923 9293 3899 9256
TIME...MOT...LOC 0546Z 307DEG 28KT 3927 9294 3903 9333
3884 9375
WIND...HAIL 70MPH 1.00IN
$$
ACH543
WWUS53 KEAX 190602
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
102 AM CDT FRI AUG 19 2011
MOC177-190611-
/O.CAN.KEAX.SV.W.0325.000000T0000Z-110819T0630Z/
RAY MO-
102 AM CDT FRI AUG 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RAY COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3876 9284 3869 9305 3866 9306 3850 9341
3851 9348 3851 9351 3856 9351 3856 9358
3910 9411 3913 9410 3915 9399 3914 9396
3916 9395 3925 9363 3933 9307 3925 9292
3924 9294 3899 9256
TIME...MOT...LOC 0601Z 307DEG 28KT 3920 9282 3896 9321
3877 9363
$$
MOC033-053-089-101-107-159-195-190630-
/O.CON.KEAX.SV.W.0325.000000T0000Z-110819T0630Z/
CARROLL MO-COOPER MO-HOWARD MO-JOHNSON MO-LAFAYETTE MO-PETTIS MO-
SALINE MO-
102 AM CDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SALINE...
PETTIS...SOUTHWESTERN HOWARD AND NORTHWESTERN COOPER COUNTIES IN
CENTRAL MISSOURI...AND SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL
MISSOURI...AND LAFAYETTE AND EASTERN JOHNSON COUNTIES IN WEST CENTRAL
MISSOURI UNTIL 130 AM CDT...
AT 1258 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...AND
QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GLASGOW TO 8 MILES NORTHEAST OF HOUSTONIA TO
WARRENSBURG...MOVING SOUTHEAST AT 30 MPH. THESE STORMS HAVE A
HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS IS AN EXTREMELY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
LOCATIONS IMPACTED INCLUDE...
KNOB NOSTER...WHITEMAN AIR FORCE BASE...BOONVILLE...SEDALIA...LA
MONTE...NEW FRANKLIN...PILOT GROVE...GREEN RIDGE...SMITHTON...
OTTERVILLE...ARROW ROCK...NELSON...HUGHESVILLE...BLACKWATER...
LAMINE...FRANKLIN...SEDALIA MEMORIAL ARPT AND CLIFTON CITY.
THIS WILL IMPACT
I-70 BETWEEN MILE MARKERS 34 AND 109.
AT 1235 AM...OFFICIAL WEATHER INSTRUMENTATION MEASURED A 63 MPH WIND
GUST 4 MILES WEST-NORTHWEST OF WARRENSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3876 9284 3869 9305 3866 9306 3850 9341
3851 9348 3851 9351 3856 9351 3856 9358
3910 9411 3913 9410 3915 9399 3914 9396
3916 9395 3925 9363 3933 9307 3925 9292
3924 9294 3899 9256
TIME...MOT...LOC 0601Z 307DEG 28KT 3920 9282 3896 9321
3877 9363
WIND...HAIL 70MPH 1.00IN
$$
ACH211
WWUS53 KEAX 190613
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
113 AM CDT FRI AUG 19 2011
MOC033-190623-
/O.CAN.KEAX.SV.W.0325.000000T0000Z-110819T0630Z/
CARROLL MO-
113 AM CDT FRI AUG 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3876 9284 3869 9305 3866 9306 3850 9341
3851 9348 3851 9351 3856 9351 3856 9358
3891 9392 3904 9376 3916 9361 3922 9328
3922 9306 3922 9291 3899 9256
TIME...MOT...LOC 0613Z 307DEG 28KT 3914 9272 3890 9312
3871 9354
$$
MOC053-089-101-107-159-195-190630-
/O.CON.KEAX.SV.W.0325.000000T0000Z-110819T0630Z/
COOPER MO-HOWARD MO-JOHNSON MO-LAFAYETTE MO-PETTIS MO-SALINE MO-
113 AM CDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SALINE...
PETTIS...SOUTHWESTERN HOWARD AND NORTHWESTERN COOPER COUNTIES IN
CENTRAL MISSOURI...AND EASTERN LAFAYETTE AND EASTERN JOHNSON COUNTIES
IN WEST CENTRAL MISSOURI UNTIL 130 AM CDT...
AT 108 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...AND
QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FAYETTE TO 11 MILES EAST OF HOUSTONIA TO WHITEMAN AIR FORCE
BASE...MOVING SOUTHEAST AT 30 MPH. THESE STORMS HAVE A HISTORY OF
PRODUCING WIDESPREAD WIND DAMAGE. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
LOCATIONS IMPACTED INCLUDE...
BOONVILLE...SEDALIA...NEW FRANKLIN...PILOT GROVE...GREEN RIDGE...
SMITHTON...BLACKWATER...LAMINE...FRANKLIN...SEDALIA MEMORIAL ARPT
AND CLIFTON CITY.
THIS WILL IMPACT
I-70 BETWEEN MILE MARKERS 46 AND 109.
AT 1235 AM...OFFICIAL WEATHER INSTRUMENTATION MEASURED A 63 MPH WIND
GUST 4 MILES WEST-NORTHWEST OF WARRENSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3876 9284 3869 9305 3866 9306 3850 9341
3851 9348 3851 9351 3856 9351 3856 9358
3891 9392 3904 9376 3916 9361 3922 9328
3922 9306 3922 9291 3899 9256
TIME...MOT...LOC 0613Z 307DEG 28KT 3914 9272 3890 9312
3871 9354
WIND...HAIL 70MPH 1.00IN
$$
ACH913
WWUS53 KEAX 190623
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
123 AM CDT FRI AUG 19 2011
MOC053-089-101-107-159-195-190630-
/O.CON.KEAX.SV.W.0325.000000T0000Z-110819T0630Z/
COOPER MO-HOWARD MO-JOHNSON MO-LAFAYETTE MO-PETTIS MO-SALINE MO-
123 AM CDT FRI AUG 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SALINE...PETTIS...SOUTHWESTERN HOWARD AND NORTHWESTERN COOPER
COUNTIES IN CENTRAL MISSOURI...AND SOUTHEASTERN LAFAYETTE AND EASTERN
JOHNSON COUNTIES IN WEST CENTRAL MISSOURI UNTIL 130 AM CDT...
AT 118 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...AND
QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FAYETTE TO 9 MILES WEST OF PILOT GROVE TO WHITEMAN AIR FORCE
BASE...MOVING SOUTHEAST AT 30 MPH. THESE STORMS HAVE A HISTORY OF
PRODUCING WIDESPREAD WIND DAMAGE. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
LOCATIONS IMPACTED INCLUDE...
BOONVILLE...SEDALIA...NEW FRANKLIN...PILOT GROVE...GREEN RIDGE...
SMITHTON...FRANKLIN...SEDALIA MEMORIAL ARPT AND CLIFTON CITY.
THIS WILL IMPACT
I-70 BETWEEN MILE MARKERS 59 AND 109.
AT 115 AM...LOCAL EMERGENCY MANAGEMENT REPORTED A 61 MPH WIND GUST IN
DRESDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3892 9366 3902 9354 3914 9306 3918 9286
3899 9256 3876 9284 3869 9305 3866 9306
3850 9341 3851 9348 3851 9351 3856 9351
3856 9358 3879 9380
TIME...MOT...LOC 0622Z 307DEG 28KT 3909 9265 3886 9305
3867 9347
WIND...HAIL 70MPH 1.00IN
$$
ACHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:38 PM CDT, 8 hours 53 minutes earlier.
Area forecast discussion, Aug 18, 3:38 PM CDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 338 PM CDT THU AUG 18 2011 .DISCUSSION... CONVECTIVE INITIATION HAS TAKEN PLACE ACROSS PORTIONS OF EASTERN NEBRASKA AND WESTERN IOWA THIS AFTERNOON AS AN UPPER LEVEL SHORT WAVE TROUGH INTERACTS WITH THE WARM/MOIST AIR MASS CURRENTLY IN PLACE. STRONG TO SEVERE WEATHER HAS BEEN EXPERIENCED WITH THESE STORMS THUS FAR WITH UPWARD OF SOFTBALL SIZE HAIL BEING REPORTED ACROSS NORTHEAST NEBRASKA. AN AXIS OF STRONG TO EXTREME INSTABILITY CURRENTLY EXISTS ACROSS SOUTHEASTERN NEBRASKA AND NORTHEAST KANSAS WITH MODERATE INSTABILITY EXTENDING INTO NORTHWESTERN MISSOURI. CURRENT AND FORECAST SHEAR PARAMETERS CONTINUE TO SUPPORT THE IDEA OF AN ORGANIZED MCS DEVELOPING THIS AFTERNOON AND EVENING AND MOVING SOUTH TO SOUTHEAST INTO PORTIONS OF EASTERN KANSAS AND MISSOURI. GIVEN AFOREMENTIONED PARAMETERS IN PLACE...EXPECT A SEVERE THREAT TO PERSIST INTO THE EVENING HOURS WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. SHOULD A WELL DEVELOPED MCS ORGANIZE...AN ENHANCED DAMAGING WIND THREAT WOULD CERTAINLY BE POSSIBLE. ROUGH TIMING WOULD BRING THIS COMPLEX ACROSS THE IOWA/MISSOURI STATE LINE NEAR 00Z AND ROUGHLY TO A KANSAS CITY TO CHILLICOTHE LINE BY 03Z. LATEST PROGS INDICATE INGREDIENTS TO BE IN PLACE TO MAINTAIN THE COMPLEX INTO CENTRAL PORTIONS OF MISSOURI AND KANSAS TONIGHT. ALSO...ADDITIONAL THUNDERSTORMS MAY BE POSSIBLE BEHIND THE INITIAL COMPLEX AS THE LLJ STRENGTHENS THIS EVENING AIDING ISENTROPIC ASCENT AND MUCAPE VALUES. WILL THEREFORE MAINTAIN POPS TO ACCOUNT FOR THIS UNCERTAINTY THROUGH THE OVERNIGHT HOURS. WHILE THERE MAY BE ONGOING CONVECTIVE ACTIVITY FRIDAY MORNING...PRECIP SHOULD PROGRESS OUT OF THE FORECAST AREA WITH THE REMAINDER OF FRIDAY AFTERNOON FAIRLY QUIET. ATTENTION WILL THEN TURN OUT WEST AS THE TAIL END OF THE FRONTAL BOUNDARY STALLS AS SFC LOW PRESSURE DEVELOPS ALONG THE CENTRAL HIGH PLAINS. EXPECT CONVECTION TO DEVELOP ALONG THIS BOUNDARY DURING THE EVENING AS THE LLJ INCREASES ACROSS KANSAS. THIS ACTIVITY MAY EVENTUALLY MOVE INTO THE FORECAST AREA DURING THE OVERNIGHT HOURS FRIDAY NIGHT INTO SATURDAY MORNING. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE SATURDAY ALONG AND AHEAD OF THE SYNOPTIC COLD FRONT THAT WILL SAG SOUTHWARD ACROSS THE MIDWEST. DEROCHE MEDIUM RANGE (SUNDAY-THURSDAY)... MODELS IN MODEST DISAGREEMENT THROUGHOUT THE MEDIUM RANGE SO WILL RELY ON MORE OF AN ENSEMBLE BLEND. THAT SAID...LARGEST DIFFERENCE IN THE BEGINNING PORTIONS OF THE FORECAST HINGES ON THE AMPLITUDE OF SYNOPTIC TROUGH DIGGING INTO THE NE CONUS ON SUNDAY. FEEL THAT THIS TROUGH SHOULD PUSH HIGH PRESSURE FAR ENOUGH TO THE SOUTH THAT POPS COULD BE REMOVED SUNDAY INTO MONDAY. HOWEVER...AS HEIGHTS BUILD OVER THE WESTERN HALF OF THE CONUS...SOME SIGNALS APPEAR THAT LEFT OVER ENERGY OFF THE CALIFORNIA COAST WILL BEGIN TO CUT UNDER THE RIDGE BY MONDAY PULLING MOISTURE AND CHANCES FOR PRECIP BACK TOWARDS THE AREA. GFS AS USUAL MORE BULLISH IN THIS REGARDS...WITH THE LOWER RESOLUTION ECMWF SLOWER. GEFS ENSEMBLES SUPPORT THE IDEA THAT THE OPERATIONAL GFS IS TOO AGGRESSIVE. THIS SAID...WILL BUMP UP POPS FOR TUE/WED AS GEFS/NAEFS SUPPORT INCREASED MID-LEVEL ENERGY ROTATING IN FROM THE PACIFIC NORTHWEST ON RATHER BRISK NORTHWESTERLY FLOW PATTERN. LINGERING MID-LEVEL ENERGY SHOULD PRODUCE A HIGHER THAN CLIMATOLOGY CHANCE FOR PRECIP AS WELL AS NEAR OR BELOW NORMAL TEMPS. DUX && .AVIATION... VFR CONDITIONS EXPECTED ACROSS ALL TAF SITES THROUGH THIS AFTERNOON. ATTENTION THEN TURNS TO AN ORGANIZED THUNDERSTORM COMPLEX EXPECTED TO DEVELOP THIS AFTERNOON ACROSS SE SOUTH DAKOTA/NE NEBRASKA. THIS COMPLEX IS EXPECTED TO MOVE SOUTHEAST THIS EVENING AND TONIGHT...ROUGHLY ALONG THE MISSOURI RIVER. GUIDANCE STILL DIFFERING ON TIMING AND HAVE KEPT PERSISTENCE AS A DECENT COMPROMISE. EXPECT THE THUNDERSTORM ACTIVITY TO SLIDE SOUTH OF THE TERMINALS OVERNIGHT WITH IMPROVING CONDITIONS BY THE MORNING HOURS. DEROCHE && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, Aug 18, 6:24 PM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 624 PM CDT THU AUG 18 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-191145- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 624 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS CURRENTLY DEVELOPING ACROSS EASTERN NEBRASKA AND WESTERN IOWA WILL EVOLVE INTO A THUNDERSTORM COMPLEX THIS EARLY THIS EVENING. THIS COMPLEX WILL MOVE THROUGH THE FORECAST AREA TONIGHT. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE THIS EVENING...MAINLY WEST OF A LINE FROM PRINCETON TO ST JOSEPH. LOCALLY VERY HEAVY RAINFALL MAY CAUSE MINOR RUNOFF PROBLEMS AND POSSIBLE FLOODING OF LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL EXIT NORTHEAST AND CENTRAL MISSOURI FRIDAY MORNING WITH THE SEVERE WEATHER THREAT LOW AT THIS TIME. THUNDERSTORMS ARE AGAIN POSSIBLE VERY LATE FRIDAY NIGHT INTO SATURDAY AND AGAIN TUESDAY. THE SEVERE THREAT IS UNCERTAIN AT THIS TIME...BUT IT APPEARS AT THIS TIME THAT THE STORMS MAY AT LEAST PRODUCE SMALL HAIL AND STRONG WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. REPORTS OF HEAVY RAINFALL ALSO WOULD BE APPRECIATED. BEUSTERIEN
In the hours before
Local storm report, Aug 18, 11:50 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1150 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM TSTM WND GST BRAYMER 39.59N 93.80W
08/18/2011 E65 MPH CALDWELL MO PUBLIC
&&
SFLocal storm report, Aug 18, 11:55 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1155 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 PM TSTM WND DMG 4 NE ST JOSEPH 39.81N 94.80W
08/18/2011 BUCHANAN MO AMATEUR RADIO
MISSOURI HIGHWAY PATROL TOWER BLOWN DOWN
&&
SFLocal storm report, Aug 19, 12:01 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1201 AM CDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM TSTM WND GST 4 ESE OLATHE 38.87N 94.75W
08/18/2011 E60 MPH JOHNSON KS STORM CHASER
&&
SFLocal storm report, Aug 19, 12:06 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1206 AM CDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND GST RICHMOND 39.28N 93.97W
08/19/2011 E60.00 MPH RAY MO TRAINED SPOTTER
THUNDERSTORM WIND GUSTS WERE ESTIMATED UP TO 60 MPH. 2 TO
3 INCH TREE LIMBS WERE SNAPPED OFF.
&&
GAMISLocal storm report, Aug 19, 12:10 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1210 AM CDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 PM TSTM WND GST 4 NNW BUCYRUS 38.77N 94.75W
08/18/2011 M86 MPH JOHNSON KS MESONET
&&
SFLocal storm report, Aug 19, 12:11 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1211 AM CDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM TSTM WND GST LEXINGTON 39.18N 93.87W
08/19/2011 E65 MPH LAFAYETTE MO AMATEUR RADIO
&&
SFThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:01 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 29 min |
| Aug 18, 7:28 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry, Nodaway | 32 min |
| Aug 18, 7:31 PM CDT | Special Weather Statement | EAX | Harrison, Worth | 29 min |
| Aug 18, 7:51 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Harrison, Nodaway | 24 min |
| Aug 18, 8:14 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Gentry, Grundy and 3 more | 46 min |
| Aug 18, 8:24 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 51 min |
| Aug 18, 9:00 PM CDT | Special Weather Statement | EAX | Caldwell | 30 min |
| Aug 18, 9:07 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Atchison, Gentry, Holt, Nodaway, Worth | 38 min |
| Aug 18, 9:32 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Gentry, Harrison and 3 more | 43 min |
| Aug 18, 10:15 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, Daviess, DeKalb, Gentry and 2 more | 45 min |
| Aug 18, 10:33 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clay, Clinton, Platte | 42 min |
| Aug 18, 10:44 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton, Daviess, DeKalb, Gentry and 1 more | 46 min |
| Aug 18, 10:57 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Platte | 33 min |
| Aug 18, 11:13 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Platte | 32 min |
| Aug 18, 11:17 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Clay, Clinton, Daviess, Jackson and 3 more | 43 min |
| Aug 18, 11:20 PM CDT | Areal Flood Advisory | EAX | Clay, Platte | 6 hr |
| Aug 18, 11:30 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Johnson, Lafayette | 45 min |
| Aug 18, 11:53 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Jackson, Johnson, Lafayette | 37 min |
| Aug 18, 11:57 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Chariton, Clay, Jackson, Johnson and 4 more | 48 min |
| Aug 19, 12:09 AM CDT | Areal Flood Advisory | EAX | Jackson | 6 hr |
| Aug 19, 12:19 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson | 56 min |
| Aug 19, 12:33 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson | 42 min |
| Aug 19, 12:42 AM CDT | Areal Flood Advisory | EAX | Bates, Cass, Cooper, Henry, Johnson, Pettis | 5 hr |
| Aug 19, 12:59 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Pettis | 46 min |
| Aug 19, 1:16 AM CDT | Special Weather Statement | EAX | Bates | 44 min |
| Aug 19, 1:19 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Johnson, Pettis, Saline | 26 min |
| Aug 19, 1:24 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 36 min |
| Aug 19, 1:44 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 31 min |
| Aug 19, 8:46 AM CDT | River Flood Warning | EAX | Atchison, Holt | 7 hr |
| Aug 19, 11:47 AM CDT | River Flood Warning | EAX | Cooper | 22 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.